Jump to content



Your existing Forum account allows you to comment on articles and download behavior charts on the new ACN Latitudes Website. You will need to login with your email address and password when signing into the forums or the new website. Our new site gives you searchable access to hundreds of free articles, social media, a store for products, and more. We also have a special membership plan, which includes new premium features on the forums.

Photo
- - - - -

DS Tics Growing Worse


  • Please log in to reply
3 replies to this topic

#1 SingingMomof2

SingingMomof2

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 24 October 2011 - 11:57 AM

This is my first time posting on here after reading many of the forums and postings. My heart breaks for my 8 yr old son who has been suffering with what the neurologist diagnosed in May as a "tic disorder" since March 2010. Here is our background on how things began, as TS or tics do not run on either side of our families:

My son kept having recurring bouts of asthma beginning in the fall of 2008, nothing serious and usually breathing treatments knocked them out and he would not have anything in the summer. Than the fall of 2009 came and he was in the pediatrician's office October, November, December with the result being a treatment of prednisone & albuterol treatments. In January the ped suggested he try Singulair to control the asthma - we agreed as we trusted her. Within a week his behavior changed from a happy boy who enjoyed school to acting out and angry. At this time he started making little noises...I took him back to the pediatrician and she ruled out Singulair for the noises. She then asked me if he has been tested for being gifted to which I replied he did and was....her response was that most gifted children have a form of Tourettes and sent me on my way. Needless to say we switched peds...after dealing with the small tics for a couple of months, they turned into huge snorting noises. We took him to a Cleveland Clinic neurologist who prescribed Clonidine for him. He has been taking 1/4 pill in the a.m and full pill at night since March, 2010.

After endless research (both here and other sites) I discovered the magnesium link and he now takes Natural Calm twice daily...we have tried many other natural remedies, with NAET treatments bringing most relief - he has been treated for triggers such as: Virus & Trees (which ended asthma signs after clearing), Brain 4 & 6, Neuropeptides. Once school began he started doing handstands and constantly touching hte ground - very OCD like. This year I reluctantly had him take a flu shot since my husband was hit with walking pneumonia last winter and the tics have gotten worse...he went back for a NAET treatment and his neurotransmitters were weak. Following this the OCD tendencies were out of control and NAET discovered a weakness to Red Dye (which of course is in everything - from food to toothpaste to body wash for heaven's sake). After this was cleared the OCD tendencies quickly ended (with the exception of handstands). In the past week, profanities have emerged as the latest tic and they have become much louder. Upon another NAET treatment, we treated Brain 1 which is the frontal lobe - which in doing research I discovered can affect impulses and excessive swearing. He is still doing it all and we may need to treat again. I was in tears all last week and in talking with his teacher as we are trying to see what our steps are to not let this be so disruptive to both his learning and that of all the kids. I can honestly say I would be lost without our school's support of all of this...they are wonderful! I reached out to all of the parents of his friends to let them know what is going on and they are all so supportive and such good friends to me and my husband. We couldn't get through this without them.

This weekend he was with his grandparents who forgot to give him his full pill at night and the tics were a lot less the next day.....coincidence? waxing/waning? is the med causing tics? UGH!

We go back to the neurologist tomorrow but I since I can guarantee he will want to increase his meds I am looking at other options. Waiting to talk to an acupuncturist and hoping she can shed some light on this as well.

I have always seen such good comments from people helping people on here and hope to get the same feedback. Thanks for letting me share.


#2 chemar

chemar

    Advanced Member

  • Moderator
  • PipPipPip
  • 5,948 posts
  • Gender:Female
  • Location:USA

Posted 26 October 2011 - 05:35 AM

Hi

I am not sure how to reply as your son's situation is different from my son's.

My son's father also has TS and when he was given clonidine he had a very bad (psychotic) reaction to it

hope others will have more input for you

When life brings you to your knees....you're in a good position to pray!

click here for: The Treatments that have Helped My Son

click here for the Helpful Threads on Tourette/Tics


" the microbe is nothing; the terrain is everything." Louis Pasteur


#3 cj60

cj60

    Advanced Member

  • Members
  • PipPipPip
  • 203 posts
  • Gender:Male
  • Location:PA

Posted 26 October 2011 - 07:41 AM

Hello,
Did your NAET run any tests (urine, neurotransmitter, allergy, etc.) What do you mean when you say his neurotransmitters were weak? The neurotransmitter test we had run on our son indicated the exact levels of a number of neurotransmitters. I would recommend finding an experienced environmental doctor who is able and willing to run a number of appropriate tests and who will look at the results of those tests to start identifying underlying issues, and treating them appropriately.
Good luck,
Chris

#4 Guest_FAITHFUL_*

Guest_FAITHFUL_*
  • Guests

Posted 22 November 2011 - 10:59 AM

Hi

I am not sure how to reply as your son's situation is different from my son's.

My son's father also has TS and when he was given clonidine he had a very bad (psychotic) reaction to it

hope others will have more input for you






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users